Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 10, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at May 11, 2019, 7:16 PM CDT for Greene County, Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2019, 7:16 PM CDT (00:16 UTC)
- Expired
- May 12, 2019, 1:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Greene County, MS
The radar
The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2328 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.0
The text
As transmitted.
289 WGUS54 KMOB 120016 FFWMOB MSC041-120615- /O.NEW.KMOB.FF.W.0010.190512T0016Z-190512T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Mobile AL 716 PM CDT Sat May 11 2019 The National Weather Service in Mobile has issued a * Flash Flood Warning for... Southern Greene County in southeastern Mississippi... * Until 115 AM CDT Sunday. * At 712 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. 3 to 6 inches of storm total rainfall has been estimated in parts of southern Greene county and numerous showers and storms will produce heavy rainfall in the warned area this evening. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Leakesville and McLain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3130 8849 3100 8858 3100 8884 3129 8884 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 11, 6:32 PM CDT, 44 minutes earlier.
Area forecast discussion, May 11, 6:32 PM CDT, 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
632 PM CDT Sat May 11 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
00Z issuance...MVFR conditions were prevalent along the coast
with general southeasterly winds of 5 to 10 knots, VFR as one
moves inland, with a large area of SHRA/TSRA over southeast
Mississippi. As the evening progresses, am anticipating this area
to generally move northeast as the area shifts east. Local drops
to the IFR/MVFR juncture in very heavy rains are expected at time
through the night. Conditions are expected to east Sunday morning
into the day time hours as the area moves northeast of the area.
Southeasterly winds around 10 knots Sunday will transition to
southwesterly as the day progresses Sunday. /16
&&
.PREV DISCUSSION... /issued 358 PM CDT Sat May 11 2019/
NEAR TERM /Now Through Sunday/...Showers and thunderstorms have
remained spotty over most of our Alabama and Florida counties this
afternoon after the MCV moved east of the area. Widespread shower
and thunderstorm activity has continued over our SE Mississippi
counties as convection continues to develop along the instability
axis and deep layer moisture over LA and MS...ML capes 2500 to
3000 J/kg and PWATs near 2.0 inches...and move northeast into SE
Mississippi area. Models project convection to increase across
the entire area later tonight into Sunday as the stalled upstream
cold front finally pushes eastward...driven by a major shortwave
trough aloft. Heavy rainfall amounts are again possible tonight
especially over SE Mississippi where flash flooding has already
occurred today over Perry and Stone counties. Vertical shear
profiles and instability continue to favor multi-cellular storms
tonight and the potential of strong to briefly severe storms.
Vertical shear strengthens overnight becoming a little more
favorable for potentially a severe storm or two later tonight into
Sunday. Although...current trends suggest most of the forcing and
hence, storms will be more focused over our AL and FL counties
mid morning Sunday through Afternoon. /08
SHORT TERM /Sunday night Through Tuesday night/...The surface
cold front is projected to move east of our area Sunday night
bringing an end to the convection except perhaps a few lingering
showers near the coast on Monday. Heights rise aloft Monday into
Tuesday night a mid level ridge builds over the area. A light
offshore flow is expected to persist during the evening hours
developing into an onshore wind flow during the afternoon.
Temperatures should trend near to slightly below normal through
the period. /08
LONG TERM /Wednesday Through Saturday/...A more amplified
upper air pattern evolves the latter half of next week with an
east coast trof and upper ridging advancing eastward over the
plains. This favors a rain-free pattern to close out the week.
Daytime and overnight temperatures gradually warming. /08
MARINE...A light to moderate onshore wind flow becomes moderate
to strong tonight and persists into Sunday creating potentially
hazardous conditions for small craft. Periods of showers and
thunderstorms through Sunday may result in some strong to briefly
severe storms, producing strong winds, small hail and visibility
reducing heavy rainfall at times. A cold front is expected to
eventually move southeast off the coast Sunday night into early
Monday, leading to a light to moderate offshore flow Monday and
Monday night becoming light on Tuesday.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday morning for ALZ265-266.
FL...High Rip Current Risk through Sunday morning for FLZ202-204-206.
MS...Flash Flood Watch through Sunday morning for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, May 11, 6:49 AM CDT, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 649 AM CDT Sat May 11 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-121200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 649 AM CDT Sat May 11 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A HIGH risk for rip currents continues along Gulf beaches of Alabama and Northwest Florida through 7 AM Sunday morning. Periods of showers and thunderstorms will continue across the region today through tonight. Best chances for strong to possibly severe storms will be across southeast Mississippi and portions of southwest Alabama. With any severe storms that do develop, the primary threat will be damaging wind gusts, although instances of large hail an isolated brief tornado could be possible, especially over interior southeast Mississippi. Locally heavy rainfall will be a major concern, especially over southeast Mississippi where a Flash Flood Watch remains in effect. Heavier rainfall will spread into parts of southwest Alabama today into tonight as well, and an Elevated Threat of flooding is outlooked for all of southeast Mississippi and parts of southwest Alabama. The Flash Flood Watch could be extended into portions of southwest Alabama. A Limited Threat of flooding is expected further east over parts of south central Alabama and the western Florida panhandle. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous showers and thunderstorms are expected across the entire region on Sunday as a cold front sweeps east across the area. Locally heavy rainfall will continue to be a concern, but a few strong to briefly severe storms could be possible as well. A quieter and mainly rainfree weather pattern is expected Monday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-121200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 649 AM CDT Sat May 11 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Hazardous conditions for small craft in and near scattered showers and thunderstorms which could produce locally strong winds and locally higher seas today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous conditions for small craft in and near scattered to numerous showers and thunderstorms which could produce locally strong winds and locally higher seas on Sunday.
In the hours before
Local storm report, May 11, 3:47 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
347 PM CDT SAT MAY 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HEAVY RAIN 2 SE WIGGINS 30.84N 89.11W
05/11/2019 M12.89 INCH STONE MS PUBLIC
PERSONAL WEATHER STATION REPORTED 12.89
INCHES OF SINCE LAST NIGHT. REPORT VIA
SOCIAL MEDIA.
&&
BBSpecial weather statement, May 11, 6:35 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
635 PM CDT Sat May 11 2019
MSZ075-078-120015-
Stone MS-Perry MS-
635 PM CDT Sat May 11 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN PERRY AND NORTHERN STONE COUNTIES UNTIL 715 PM CDT...
At 634 PM CDT, the strong thunderstorm was located 5 miles northwest
of Perkinston, or 6 miles southwest of Wiggins, moving northeast at
35 mph.
Half inch hail and winds gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Wiggins and Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8924 3091 8914 3101 8915 3114 8902
3105 8885 3100 8884 3091 8883 3091 8889
3081 8888 3070 8927 3086 8929
TIME...MOT...LOC 2334Z 231DEG 31KT 3081 8923Local storm report, May 11, 6:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
657 PM CDT SAT MAY 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLASH FLOOD 2 WSW PERRY 30.71N 89.17W
05/11/2019 STONE MS PUBLIC
NUMEROUS SPOTS UNDER WATER ALONG WEST
MCHENRY ROAD NEAR BUSTER WILLIS RD. REPORT
VIA SOCIAL MEDIA.
&&
BBLocal storm report, May 11, 6:58 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
658 PM CDT SAT MAY 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM FLASH FLOOD 5 W BASIN 30.80N 88.73W
05/11/2019 GEORGE MS PUBLIC
PUBLIC REPORT OF PLUM BLUFF COMMUNITY BEING
FLOODED.
0655 PM FLASH FLOOD 3 SSE BENNDALE 30.83N 88.78W
05/11/2019 GEORGE MS LAW ENFORCEMENT
HIGHWAY 57 SOUTH OF HIGHWAY 26 REPORTED
FLOODED AND IMPASSABLE AT TIMES.
&&
SAMLocal storm report, May 11, 7:02 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
702 PM CDT SAT MAY 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM FLASH FLOOD PERKINSTON 30.78N 89.14W
05/11/2019 STONE MS EMERGENCY MNGR
NUMEROUS ROADS UNDER WATER WITH HIGH WATER
RESCUES ONGOING ACROSS THE COUNTY. SEVERAL
VEHICLES TRAPPED ON ROADWAYS BY WATER.
&&
BBLocal storm report, May 11, 7:07 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
707 PM CDT SAT MAY 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 10 WNW WIGGINS 30.89N 89.30W
05/11/2019 STONE MS PUBLIC
VIDEO WITH PARTS OF STUMP TEXAS RD UNDER AT
LEAST A FOOT OF WATER. REPORT VIA SOCIAL
MEDIA.
&&
BBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:25 PM CDT | Special Weather Statement | MOB | George, Greene | 50 min |
| May 11, 10:56 PM CDT | Areal Flood Warning | MOB | George, Greene, Perry, Stone | 12 hr |
| May 12, 4:50 AM CDT | Special Weather Statement | MOB | Clarke | 40 min |
| May 12, 5:43 AM CDT | Special Weather Statement | MOB | George | 47 min |
| May 12, 11:02 AM CDT | Areal Flood Warning | MOB | George, Stone | 12 hr |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.